Medical Questions > Conditions and Diseases > Blood Disorders Forum

Low Potassium Side Effects Feet ?

My sister went to the doctor and after drawing and testing her blood they told her that she has a lack of potassium, which she's gotten medicine for (I believe it's potassium chloride), but I'm wondering about the side effects of low potassium; for almost a week now her feet have been really bothering her. Every ten minutes or so she gets sharp pains in her feet, and as a result of this she hasn't been able to work, she hasn't gotten much sleep because of the pain in her feet, and she can barely walk. Instead she just hobbles around. The doctor she went to is treating her for the potassium deficiency but hasn't given her anything for the pain. He thinks she needs to wait it out, but she's nervous because her feet haven't been getting better in the last few days.

So, is what's happening with her feet a side effect of the low potassium, or are the two unrelated and it's just a coincidence that she's experiencing both at the same time? It's tingling and sharp pains in her feet, nothing else hurts. Do you know if that's normal, and how long it's going to last?
Did you find this post helpful?
First Helper ladyk418
|

User Profile
replied July 27th, 2007
Community Volunteer
Blood Disorder
Hi Lady

My apologies for not replying sooner..
I've re-posted your queery into Blood Disorders as you will most probably get the answers to your problems

I hope that you're sister feels better soon, and that you get the support and answers you require

Ginger
|
Did you find this post helpful?

replied November 27th, 2007
Potassium And Feet
Did you ever get an answer? I have been going through living hell for three months and two doctors who perscribe stronger and stronger pain killers that don't work.
|
Did you find this post helpful?

replied April 15th, 2009
hi, i have low potassium, level has been dropping t oaround .21 whichdoctors consider very dangerous tetc. they told me that cramps in my legs would be the main side effect i would feel. i get awful sharp pains in my feet and ankles and have strated using MST 9morphine) as well as codiene for pains, but the pains NEED some form of painkiller or another. evern if its a mild paik=nkiller. potassium level and pains are fe==definitely connected!
|
Did you find this post helpful?

replied July 19th, 2009
I was just in the hospital recently from low potassium. It was very scary. I thought I was having a heart attack. My feet and arms were going numb and also my lower jaw. I take a diretic and it was caused by my neglecting to take potassium supplements. I had to be on IV therapy for about 20 hours to get better. I also had been experiencing leg cramps for quite some time.
|
Did you find this post helpful?

replied April 20th, 2010
low potassium
I was i a boating accident last july, in hospital for 7 days.They told me my potassium was very low. I did not have any issues before the accident. But the past few months have been awful. Sever vertigo, sleepiness, fatigue, nausea, tingling in my legs. Sometimes i feel as though i''m going to past out. I''ve started taking potassium. And i eat right.Things are look better, but not where i should be. Any ideas?
|
Did you find this post helpful?

replied July 31st, 2012
In some cases, low potassium might cause your face to appear... ... Low potassium levels negatively impact your health, leading to a range of side effects. ... of other tissues, especially extremities like your feet and fingers.
|
Did you find this post helpful?
This post has been removed because it did not meet our Community Guidelines.
Must Read
Have you just been diagnosed with anemia? Learn how doctors define anemia...plus more information on what causes anemia and who is at risk of developing anemia....
Anemia is caused by a range of diseases and conditions. Learn which factors contribute to anemia and how you can avoid some of the risk factors of anemia here....
Anemia can make you feel tired. But what other some other signs of anemia? Click here for more on anemia complications and when you should seek medical help....